MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT

STRYKER LEIBINGER FREIBURG IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE; INSTRUMENT
Model Number 62-18330
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received at the manufacturer for testing.An evaluation will be conducted, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by the company representative that during the surgical procedure, the spring on the device broke.
 
Additional Manufacturer Narrative
The reported event in terms of a broken spring could be confirmed, and it was found after the investigation that the spring was only disassembled and missing, and no sharp edges were present.The elastic opening/closing function of the in-situ plate cutter is not given anymore.Most likely, the in-situ plate cutter was used to cut hybrid arch bars, but the sales rep was not present in that case, so there is no confirmation.The in-situ plate cutter is intended to cut the arch bars of the hybrid mmf plates system.A possible root cause for the loosening of the spring could have been too wide opening of the device as the spring is held by a ring groove that surrounds a pin in the arms.As the spring was not part of the returned device, it could not be examined to determine if the spring shows any damage contributing to the failure mode.Based on the new information provided it has been determined that the actual line item to be #3301 which is a s1, o4 event.In conclusion, a certain root cause for the detachment/missing of the spring could not be determined.
 
Event or Problem Description

Brand Name
IN-SITU PLATE CUTTER, UPPERFACE/MIDFACE
Common Device Name
INSTRUMENT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key12068367
Report Number0008010177-2021-00037
Device Sequence Number3577535
Product Code LXH
UDI-Device Identifier04546540366719
UDI-Public04546540366719
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number62-18330
Device Catalogue Number62-18330
Device Lot NumberAG07
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1